Jump to content
usmc_chris

Dizziness with Fall

Recommended Posts

Exactly. They won't send him to the cath lab until they have ruled out intracranial hemorrhage.

Meanwhile, as you're mixing up your drip the patients pulse rate drops to about 40. It still appears to be sinus in nature, however QRS complexes are beginning to widen. He still has a weak but palpable carotid pulse corresponding to the monitor. His Mentation also declines, he becomes nonverbal and withdraws to painful stimuli.

Share this post


Link to post
Share on other sites

ok, get ready to code him.

how far out are you from the hospital?

Share this post


Link to post
Share on other sites

You're about 4 minutes out. His heart rate returns to about 86bpm and he starts seizing again.

Share this post


Link to post
Share on other sites

Psych history and renal history please and thank you. Any possibility this patient is on a TCA? Anything in the rest of the patient's history to suggest a possible hyperkalemia?

Share this post


Link to post
Share on other sites

At this point the patient is unable to provide any additional history. The patient and his family indicated that his only known medical history was hypertension. Anything is possible, but nothing else is suspected in his history.

Share this post


Link to post
Share on other sites

At this point the patient is unable to provide any additional history. The patient and his family indicated that his only known medical history was hypertension. Anything is possible, but nothing else is suspected in his history.

Fair enough. Any chance you managed to capture a strip or 12-lead when he went into the bradycardia?

Share this post


Link to post
Share on other sites

You're about 4 minutes out. His heart rate returns to about 86bpm and he starts seizing again.

If he's still actively seizing reach for your benzo of choice (whatever your service happens to carry for this purpose, midazolam 5mg IV would seem reasonable). How's the norepinephrine working as a pressor?

Share this post


Link to post
Share on other sites

You were unable to get the Levophed flowing prior to the seizure (crappy roads).

Midazolam is administered (he received 2.5mg IVP)

Heart rate is in the 80's again, pulses still present however breathing is now ineffective post-midazolam.

You're about 2 minutes out.

Share this post


Link to post
Share on other sites

Let's pop in an OPA if the patient takes one, ventilate the patient, and reassess. Get the Levophed flowing if his BP is still crapped out, and intubate if time/circumstance permit.

Share this post


Link to post
Share on other sites

×
×
  • Create New...